Welcome! Log in or Register

Boots Ibuprofen Gel

  • image
7 Reviews
  • easy to use
  • It does not stain my clothes
  • There are no disadvantages
  • didn't work as well as I'd hopes
  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    7 Reviews
    Sort by:
    • More +
      17.09.2014 15:48
      Very helpful
      (Rating)

      Advantages

      • "easy to use"
      • simple
      • "packaged well"

      Disadvantages

      • "didn't work as well as I'd hopes"

      Not so good

      Over the years, or rather over the past four years, I have severely suffered with back problems. So much so it is really painful to do pretty much anything. The doctor said there was nothing wrong with me and after a bunch of physiotherapy and nothing changed, I was prescribed Ibuprofen gel to ease my muscle pain. That ran out and boom, that is when I bought this. A product, which for me did not work.

      You basically just squeeze a small amount into your hand and gently rub it into the location of pain. The more you rub it in the more it begins to feel sticky. Once rubbed in you allow it to dry before putting your clothing back on. I did not wait once and found my shirt stuck to my back, so I would certainly recommend waiting a little while, depending on where you use the gel.

      The gel recommends you not to take any other paracetamol or Ibuprofen tablets as well as using this and I myself have never gone against this. I'd say that the boots gel worked for around 30 minutes and then it wore off. It is supposed to work for up to 4 hours. That being said I think it would be useful for small muscle pains, such as a pulled leg muscle after working too hard at the gym.

      I would recommend this to anyone who suffers with small amounts of muscle pain, but the one the GP prescribed worked a lot better. The gel comes in different strengths, so maybe next time I will try a tougher strength.

      Comments

      Login or register to add comments
    • More +
      17.09.2014 14:49
      Very helpful
      (Rating)

      Advantages

      • "It does not stain my clothes"
      • "It is easy to apply"
      • "It reduces pain and is effective"

      Disadvantages

      • "There are no disadvantages "

      This is very good pain gel

      WHAT IS IT?

      This is gel that is made by Boots. It contains ibuprofen and is for pain that you can treat better by rubbing something on instead of taking tablets. It has got 5% of ibuprofen in the gel.

      HOW DO YOU USE IT?

      You take a small amount of gel and rub it into your skin where your pain is. I have pain in my back and I use this quite alot, I used to use an ibuprofen gel that was a brand name but it was more expensive and since I started using this one I do not think it is sensible to pay extra when this works just as good.

      You can use this gel only 4 times in a day and that is a pity because sometimes I need to use more than that but it is because of the medication in the gel and it is absorbed into your skin so just because you are not taking it in a tablet you should still look out for the dosing instructions.

      WHAT I THINK

      The box now is different from the one that is shown on Dooyoo and I like the new box better because it looks more attracting and like a body health product instead of medicine. The tube is 50g and it is sealed completely when you buy it.

      I think this gel is very effective and it makes my pain reduce quick. The gel feels nice and I like that it is quite thick so when I have to tip my hand to apply it to my back the gel doesn't slide or drip off my hand so I can apply it where I need the pain relief.

      My pain does not go all the way away but it is reduced enough so that I can get on with my life while it is working. I still have to be careful because of the way you can apply it only a few times in a day because if I am too rough with my back it will bring the pain back and then I will be stuck because it might not be time for me to use more gel.

      I like the way this gel rubs into my skin very easy and it does not take very long. It does not make my skin greasy and as soon as it has been rubbed in I can put on my clothes and I do not worry about it making a stain.

      ANYTHING ELSE

      The gel is in a 50g tube and that costs £2.69. It is value but when I first started to buy it it was alot cheaper and it has gone up in price very fast.

      5 Dooyoo Stars.

      Comments

      Login or register to add comments
    • More +
      06.06.2014 10:52
      Very helpful
      (Rating)
      1 Comment

      Advantages

      • "Absorbs easily "
      • "Helps with my Sciatica pain "

      Disadvantages

      it helps me

      I have Sciatica that flares up quite often and I have been prescribed different things from the doctor to help with it but currently the thing that seems to be helping the most is ibuprofen gel. I bought some own branded ibuprofen from Boot's a few weeks ago where it cost 4.29 for a 50g tube so it isn't extremely cheap but still cheaper than the majority of the branded gels that they were selling which just contained the same ingredients. I am always a little bit concerned when it comes to pain relief that I might become too dependent on it so even though this came in a stronger version I just went for the 5 percent preparation instead of going for the 10 percent. I have used the 5 percent before and it helps so I thought I would stick to that even though the 10 percent is excellent for severe pain. You use the gel on the affected areas every 4 hours but not more than 4 times in a 24 hour period. You just get a blob and massage it where you have pain until it is absorbed. It leaves skin sticky but only for a few minutes and it does absorb quickly. Now I find that ibuprofen gel is the best thing for my Sciatica but everyone is different and what works for me might not work for you. Within about 20 minutes of applying the gel the pain is lessened and although it is still there in the background it is less severe and it really seems to help with the nerve pain which is what gets me the most about Sciatica. I only usually have to use it for a few days at a time when my Sciatica is really flaring up but for those few days it is one of the only things that gives me any relief in bed and helps me to be able to get to sleep as my pain is worsened when I am lying on my back in bed. Obviously this is a medicine so you should read the label as there are loads of contradictions when using it such as different drugs which can interact badly with it etc. I also hurt my ankle while running last week. Not badly but it was giving me some discomfort and I used this on the area where the pain was most severe and it really helped relieve that type of pain too so it definitely comes in handy for all kinds of different pain. I refuse to pay more for medicines just because they have a brand name when there are generic versions available with the exact same ingredients for cheaper and this is just the same as the more expensive branded ones and just as good.

      Comments

      Login or register to add comments
      • More +
        05.04.2014 14:24
        Very helpful
        (Rating)
        1 Comment

        Advantages

        • "Quick Pain releif"

        Disadvantages

        Must have product, everyone should have it in home!

        Ibuprofen gel is certainly one of the best medical products available in the product. I want to share my own experience with you, I was playing football with my friends during my collage days. So i slipped up and fell on the ground with the entire weight of ma body on my forearm and wrist. It swelled up and it was painful probably there was minor inflammation. I applied this gel to swelled up parts of my body. And believe me I applied this gel may be 2 or 3 days and I was feeling well, the swelling, the pain, immobility all gone. As one of the important thing it is just for external use. You can use it just externally not to apply over open wounds, or accidentally in the eyes, in sensitive body cavities!!
        It can help you to relieve muscle soreness, minor ligaments stretches, and most importantly athletes must buy this item. Cause they are more prone to muscular and ligament stresses. So they should keep this product with them self for instant relive. As this is totally free of side effects. No chance of damages in the body expect if you accidentally apply internally to the body.
        Hint: For better results of Ibuprofen Gel when you apply it to your body make sure after its application keep that body part warm, just lie down and relax for a while to get the best result's out of this gel because i have experienced it. That a useful advice for this gel users!!
        Thanks :)

        Comments

        Login or register to add comments
        • More +
          05.03.2013 11:24
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          5 stars

          I sometimes suffer from stiff neck and shoulders. It can be a really unpleasant pain which leaves me feeling sick sometimes. I have frequent physiotherapy to help with the pain but find that when it gets bad using this gel can really help.

          I did originally use the branded Ibuprofen gel but found that it was more expensive than other ones so now just stick with cheaper aleternatives as they still seem to have the same effect.

          I bought this one from Boots and I can't see any difference between this one and the more expensive brands.

          It contains ibuprofen so it's important to consult the instructions and your doctor if you are unsure if you can use this. I know people who suffer with asthma shouldn't unless they speak to a doctor and I think it may also not be allowed to be used on pregnant women.

          I add a small amount of this gel to my shoulders and rub in. Sometimes I need my husband to do this if I can't reach properly. The gel is see through and very cold. This coldness can be quite soothing in itself. It rubs in gently and if you combine it with a massage it can be very effective. I then put my clothing back on. It is a little sticky, I sometimes feel my top sticking a little to my skin but it's nothing much.

          It does help to relieve pain. It won't rid it completely but it can help me to feel less stiff and the aches are not as bad.

          I recommend this if you have muscle pain, it does seem to help

          Comments

          Login or register to add comments
        • More +
          15.09.2012 19:18
          Very helpful
          (Rating)
          2 Comments

          Advantages

          Disadvantages

          it helped my back

          ~Ibuprofen Gel~

          Boots offer a few ibuprofen gels as alternatives to branded gels. The gel I will be discussing is the 'Ibuprofen Max Strength'.

          This gel contains 10% w/w ibuprofen per 30g tube. It is designed to relieve pain and inflammation. Boots state it can be used to relieve muscular pain, sprains, sports injuries and also backache. It is suitable for those over the age of 14 yrs. If you are pregnant you must seek medical advice.

          This gel should be applied directly onto the skin where you are experiencing discomfort. 2-5cm of gel should be applied every 4 hours - no more than 4 applications per day. It is important not to use this gel whilst taking any ibuprofen products. Side effects may include a rash.

          This gel is presented in a silver tube with a screw top cap. When you purchase it instore, it will be in a silver box with an information leaflet present.

          A 30g tube of this gel is available in Boots stores and online priced at £6.10. It is currently part of a 3 for 2 offer. A 5% version is available priced at £1.70.

          ~My Experience~

          I have suffered from back pain for the past few years after I damaged my back. I am normally ok as it isn't constant pain and I usually get by with the odd heat patch. Two weeks ago, I was bending down to pick my laptop up and when I sat back on the sofa, the pain in my back was unbelievable - I was in agony. I knew it wasn't the usual, uncomfortable pain I have as that usual occurs at the bottom of my spine. I felt like someone was constantly kicking me just down a bit from my underarm. Every time I moved the pain got worse and I couldn't use my left arm/hand well at all so doing any regular tasks was a nightmare.

          I am not one for going to the doctors at the first sign of discomfort. I did, however, pay a visit to the larger Boots store in my town centre the following day as painkillers alone were not helping the pain. After speaking with the pharmacist, I was prescribed this ibuprofen gel. I was given the 10% gel but had I bought it myself, I wouldn't have paid £6.00 a tube! I was also given some paracetamol and warned not to take my usual ibuprofen tablets at the same time as using the gel. The pharmacist said it was likely that I had twisted a muscle in some way and if it didn't improve by the end of the week I had to book an appointment with the doctors.

          ~Gel Me Up!~

          I had myself convinced that this gel was going to smell and feel like the Deep Heat stuff - I hate Deep Heat following an incident which left my skin feel like it was burning. Thankfully, this gel isn't quite the same. The information leaflet is simple to read and all the instructions are printed on the box. My tube has a use by date of September 2014. The seal under the lid needs to be pierced before first use - this is simple to do.

          The gel itself reminds me of dental pain gel - clear and gloopy. It flows well from the tube and is quite sticky at first. The initial scent of this gel is a subtle medicinal type scent - nothing overpowering and it is barely noticeable whilst I apply it to my skin. The gel is easy to work with and apply though I will admit that I did ask my fiance to apply it the first time as twisting around to apply it myself was painful!

          A little bit of this gel covers a decent area of skin. It does take a little while to absorb in and requires quite a bit of rubbing. I noticed the area this gel was applied too felt a little sticky for a short while afterwards but there was no staining or damage to my clothing. Unlike Deep Heat, there is no warming feeling whilst this gel is being applied - it doesn't feel cooling either. To be honest, it only felt a bit 'slippy' on application rather than warm or cool so I was a little unsure as to whether it was working or not. I did need to give my hands a good wash to get rid of the slight sticky feel after application.

          I must say that this gel has surprised me. I can only assume the gel absorbs right into the skin allowing the ibuprofen to get straight to the root of the pain and eliminate it. I noticed a distinct improvement in how painful my back was almost immediately after applying this gel. I was much more comfortable and I could move around a lot easier without wincing in pain. I also took paracetamol for the first 12 hours but after this time, I only felt the need to use the gel 3 times a day. Within 3 days, the pain was gone completely.

          I was impressed at how quickly this gel got to work. It isn't as practical as popping some painkillers but the relief from pain is noticeable much quicker. I experienced no additional discomfort or side effects from using this gel but should you experience anything out of the ordinary, I would recommend speaking to your doctor.

          ~Conclusion~

          Overall I can recommend this ibuprofen gel. It is fast acting and relieved the pain I was experiencing. I have since used it when the bottom of my spine was causing me discomfort and it does work better than the heat patches as I can apply it directly onto the area. Massaging the area also helps of course. My Dad has previously used this on his dodgy knee and found it to be less effective so it definitely isn't for those who are in a massive amount of pain in my opinion.

          This is definitely a good purchase for mild to moderate pain and practical to use if you have time to apply it. It wouldn't be ideal for using at work or when out and about. It is quite expensive though.

          I feel 4 stars is fair.

          Thanks for reading :)

          Comments

          Login or register to add comments
          • More +
            06.04.2012 16:31
            Very helpful
            (Rating)
            1 Comment

            Advantages

            Disadvantages

            does the job

            I have had a problem with my knee for years. I'd love to tell you exactly what it was called, however despite numerous trips to the doctors, it's never been diagnosed and apparently since it's not constant there is no need to refer me to a specialist. It's basically just a soreness, which flares up if I do exercise or walk in high shoes or for long periods of time. It feels like my bones are rubbing together and at times can cause me to limp.

            The advice I am given most regularly is to take Ibuprofen. I often take the ibuprofen tablets for headaches and period pains anyway, however about eighteen months ago, I decided to give Ibuprofen gel a try and I'm now onto my second tube. The gel is designed to relieve mild to moderate pain and inflammation caused by backache, rheumatic and muscular pain, sprains, strains and sports injuries.

            I buy Boots own brand and as this is the only brand I have ever used, I have nothing to compare it to, so I can only give my opinion of how I find this one to be. I started buying this product simply because it was cheaper than branded ones, and I do like to save money where possible.

            The gel comes in a grey box, with a matching grey tube inside. It comes sealed and you must invert the lid to break the seal. A leaflet comes in the box containing warnings and suchlike, although most of this info is also on the box itself.

            The gel contains Ibuprofen 5% w/w which is the active ingredient. It should not be used by those allergic to ibuprofen, aspirin or other non-sterodial anti-inflammatory drugs and is not suitable for those under 14 and if you're pregnant or breastfeeding you should not use unless instructed to do so by your doctor.

            The box suggests applying 4-10cm of gel to the affected area. The gel is clear and has a slight anti-septic sort of smell to it. Given that I only apply to my knee I don't really notice the scent too much once it's applied, although I do have to wash my hands immediately after use to get rid of the slight scent.

            I find the gel rubs in easily and it actually feels quite watery as I rub it in. It's cooling on application, but I do find that it takes about a minute or so to fully sink in - before this time it leaves a stickiness on my skin which is not particularly pleasant. Once it has absorbed my skin both looks and feels normal and there's nothing obvious to indicate I have applied the product.

            The thing I like best about this product is that it seems to work faster than taking tablets. I can only assume this is because it targets the source of the pain, unlike a tablet, but if I am in pain and need a quick fix, I know I can rely on this gel.

            I think the worst thing about this gel is that it is not as convenient as tablets. If for example, I am at work, I can easily take a couple of ibuprofen at my desk - I could not (or rather would not!) roll up my trouser leg in the middle of the office and start rubbing gel into my knee! Even worse if I am wearing a skirt/dress with tights - it would mean locking myself in the toilets for five minutes (either that or a striptease!), which is not exactly practical. It's the same if I am out and about - when shopping for example, if I have been walking for a long time, I often find my knee becomes painful, so tablets are a much more practical solution than this gel. I guess, if you were experiencing pain, in say your arm rather than your knee, this would not be so much of an issue.

            The two tubes of this gel I've bought so far were the 35g size which I think cost around the £2.99 mark. Having just looked on the Boots website to check the price, I can only find a 50g tube costing £4.29. This either means both sizes are available but one is not listed on the website, or Boots now only sell this in larger tubes. Either way 50g for £4.29 is not a bad price, considering this has a long shelf life (lasts around two years from the date of purchase).

            Overall, I do like this gel and if I'm at home, it is my preferred method of pain relief. Unfortunately it's not at all practical for when out and about and for that reason I have to buy the tablets as well. So thumbs up in terms of fast pain relief, but thumbs down in terms of convenience.

            Comments

            Login or register to add comments